Maryland, 2010Hail and Damaging Wind in Maryland, May 14, 2010
May 14, 2010 · NWS LWX · 20 events in 6 counties and zones
High pressure over the western Atlantic pumped in plenty of warm and humid air on the 14th. An upper-level disturbance passed through the region during the afternoon and evening hours, bringing showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $755,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over the western Atlantic pumped in plenty of warm and humid air on the 14th. An upper-level disturbance passed through the region during the afternoon and evening hours, bringing showers and thunderstorms. Moderate to high amounts of instability was present due to relatively colder air aloft and warm, moist air at the surface. This caused thunderstorms to become severe with large hail being the primary threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 14, 2:24 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, May 14, 2:24 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT FRI MAY 14 2010
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING. HIGH
PRESSURE RETURNS FOR THE WEEKEND. AN AREA OF LOW PRESSURE WILL
SLOWLY TRACK EAST FROM THE MIDWEST MONDAY THROUGH THE MID ATLANTIC
ON WEDNESDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
CDFNT HANGING WELL NW OF CWFA. LN OF TSRA DVLPG JUST AHD OF IT.
SPL 17Z RAOB LAUNCHED...WHICH REVEALED AN UNSTBL AMS CAPPED BY
JUST A LTL CINH H8-7. ONCE THAT ERODES /WHICH IT SHUD/ THERE/S
PLENTY OF POS AREA W/IN SNDG. SPC MESO ANALY HAS DEPICTED THE CAP
SLOWLY ERODING THRU THE AFTN. DECENT SHEAR AS WELL /SFC-6KM BULK
SHEAR NEAR 50 KT/. EVEN FM 12Z RAOB...LAPSE RATES ON THE ORDER OF
7C/KM...AND THAT/S STILL TRUE NOW. THUS...INGREDIENTS PRESENT...
AND SVR TSTM WATCH HAS BEEN ISSUED THRU 9PM. WAS A BIT MORE
CONCERNED ABT MULTI CELL CLUSTERS PRODUCING DMGG WNDS THAN THE
HAIL THREAT...BUT WBZ FM 17Z A PINCH LWR THAN THE 12Z SNDG.
CERTAINLY...THE STRONGER STORMS SHUD BE ABLE TO DVLP A CORE
SUFFICIENT TO PRODUCE LRG HAIL.
REGARDING TIMING...WUD XPCT ACTVTY IN MTNS THRU LT AFTN...W/
STORMS RAPIDLY MVG INTO METRO CORRIDOR BEFORE RUSH HR COMES TO A
CLOSE. PER USUAL...AREAS S/E OF DC WL SEE STORMS LAST...PRBLY
CLOSER TO END OF WATCH...AND PERHAPS AN EXTENSION OF AN HR MAY BE
REQD. WL MONITOR AND UPDT AS NCSRY.
ONCE STORMS THRU...XPCT FAIRLY RAPID CLRG AS SUBSIDENCE AND DRIER
AIR ADVCTN SCOUR OUT CLDS. STUCK FAIRLY CLOSE TO MOS TEMPS TNGT.
NW FLOW TMRW SHUD PRECLUDE MOST CLDS. ON THE WHOLE...A SEASONABLE
DAY XPCTD. AMS TOO DRY FOR MUCH MORE THAN A FEW CU. THE BIG
DISPARITY IS THE MOS MAXT SPREAD BTWN MAV/MET. DESPITE
COMPRESSIONAL WARMING...GOTTA THINK THOSE READING A LTL TOO HIGH
GIVEN CAA. AIMED A PINCH ON THE COOL SIDE OF THE MEAN.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
H5 RIDGE AXIS MOVES EAST OVER THE MID ATLANTIC. HOWEVER...
OVERRUNNING HIGH CLOUDS WILL THICKEN THROUGH SUNDAY...KEEPING
TEMPERATURES SLIGHTLY ABOVE NORMAL SAT NGT /MID 50S/ AND RIGHT
ABOUT NORMAL SUN /MID 70S/.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MONDAY AND TUESDAY...AND UPPER TROUGH ORGANIZES INTO A LOW PRESSURE
SYSTEM AS IT SPREADS EAST ACROSS THE MIDWEST MONDAY. THE AREA LOOKS
TO BE IN THE WARM SECTOR MONDAY AND TUESDAY. HOWEVER...AS WITH A
SIMILAR SYSTEM LAST WEEK...PRECIP IS GENERALLY SLOW TO START IN
LEADING SELY FLOW. THEREFORE...POPS WERE DELAYED FROM GUIDANCE AT
LEAST 12 HOURS EAST OF THE BLUE RIDGE WITH LIKELY POPS FOR LATE
MONDAY NIGHT AND TUESDAY. INSTABILITY TO HAVE A DIURNAL TREND...
INCLUDED SOME THUNDER MONDAY AFTERNOON AS POP INCREASE...THEN MORE
FOR TUESDAY AFTERNOON/EVENING IN SLY FLOW AND WARMER/JUST ABOVE
NORMAL AIR.
TUESDAY NIGHT...GFS/EURO ROUGHLY IN AGREEMENT ON TIMING OF COLD
FRONTAL PASSAGE BRINGING WLY FLOW AND CHANCE POPS THROUGH WEDNESDAY.
WEDNESDAY NIGHT AND ON...UPPER TROUGH LINGERS OVER THE AREA THROUGH
NEXT FRIDAY...KEEPING CLOUDS...SCHC POPS...AND NEAR NORMAL TEMPS
BEFORE HIGH PRESSURE BUILDS FOR NEXT WEEKEND.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
TSTMS FIRING AHD OF CDFNT. INIT TIMING BROUGHT RISK INTO METROS
20Z-02Z. LTST TRENDS SUGGEST THAT MAY BE A PINCH TOO SOON...AND
LATER FCSTS MAY REFINE. CARRYING NO MORE THAN VCTS RMK GIVEN XPCTD
CVRG. AGN...RDR TRENDS MAY DICTATE AMDS. STRONG GUSTY WINDS XPCTD
W/IN STORMS IF AN AIRFIELD ACTUALLY IS IMPACTED.
ONCE STORMS PASS...VFR SHUD PREVAIL REST OF TAF PD. SW FLOW TURNS
NW...W/ A FEW GUSTS UP TO 20 KT PSBL TMRW.
VFR PREVAILS SATURDAY NIGHT INTO MONDAY UNDER HIGH PRESSURE AS LIGHT
NLY FLOW VEERS ELY. NEXT STORM SYSTEM APPROACHES MONDAY AND
TUESDAY...BRINGING INCREASING CHANCES OF SHOWERS AND SUBVFR
CONDITIONS.
&&
.MARINE...
SCA CONDS NOT BEING REALIZED TDA...AND HV CANX SCA. HWVR...SVR
TSTM WATCH HAS BEEN ISSUED FOR ALL WATERS...GIVEN INSTBY FORCED BY
APPCHG CDFNT. ANY STORM LKLY WL EASILY REACH SMW CRIT...AND LCLLY
SHUD REACH THE SVR CRIT.
AFTR FROPA...BENIGN CONDS SHUD PREVAIL TNGT. IN NW FLOW TMRW...
WNDS SHUD BE ABLE TO GUST UP TO 20 KT PER MDL SNDGS. SCA SEEMS
LIKE A GOOD FIT.
HIGH PRESSURE SATURDAY NIGHT INTO MONDAY WITH LIGHT AND VARIABLE
FLOW OVER THE WEEKEND BECOMES ELY 10 TO 15 KT FOR MONDAY. THE NEXT
SYSTEM BRINGS UNSETTLED WEATHER MONDAY NIGHT INTO WEDNESDAY WITH A
COLD FRONTAL PASSAGE EXPECTED TUESDAY NIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT SATURDAY FOR
ANZ530>543.
&&
SYNOPSIS...BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJHazardous weather outlook, May 14, 4:33 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
533 PM EDT FRI MAY 14 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
533 PM EDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT. STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE MARYLAND PORTION
OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FOR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS IN EFFECT INTO THIS EVENING.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-151000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
533 PM EDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT. STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS IN EFFECT INTO THIS EVENING.
SBK
In the hours before
Local storm report, May 14, 5:18 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
618 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 ESE CHANTILLY 38.88N 77.40W
05/14/2010 E1.00 INCH FAIRFAX VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1000229
LEELocal storm report, May 14, 5:28 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 1 SSW RESTON 38.94N 77.35W
05/14/2010 M1.50 INCH FAIRFAX VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1000231
LEELocal storm report, May 14, 5:29 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
629 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 ESE MANASSAS 38.74N 77.47W
05/14/2010 E1.50 INCH CITY OF MANASSAS VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1000232
LEELocal storm report, May 14, 5:30 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 3 ESE MANASSAS 38.74N 77.44W
05/14/2010 E1.00 INCH PRINCE WILLIAM VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1000234
LEESpecial weather statement, May 14, 5:32 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 PM EDT FRI MAY 14 2010
VAZ025-026-036-037-142300-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
632 PM EDT FRI MAY 14 2010
...STRONG THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE...AUGUSTA AND
ROCKINGHAM COUNTIES...
AT 631 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF MINT SPRING...MOVING EAST AT 30 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
BE PREPARED IN CASE WARNINGS ARE ISSUED FOR THIS STORM.
&&
LAT...LON 3829 7882 3805 7868 3798 7916 3813 7924
TIME...MOT...LOC 2231Z 254DEG 27KT 3807 7913
JRK/SMZ
Local storm report, May 14, 5:33 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
633 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL HAYMARKET 38.81N 77.64W
05/14/2010 E1.75 INCH PRINCE WILLIAM VA PUBLIC
&&
EVENT NUMBER LWX1000235
LEEHail, Montgomery
- When
- May 14, 5:33 PM EST
- Where
- Montgomery County, 1.24 mi NW of Friendship Hgts
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.981, -77.099
Hail to the size of quarters was reported at the intersection of Bethesda and Arlington Avenues.
Hail, Prince George'S
- When
- May 14, 5:45 PM EST
- Where
- Prince George'S County, 0.71 mi NNW of Greenbelt
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.009, -76.886
Quarter size hail was reported near Greenbelt.
Hail, Anne Arundel
- When
- May 14, 5:59 PM EST
- Where
- Anne Arundel County, 1.32 mi S of Odenton
- Measured
- 1.25 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 39.061, -76.696
Hail was estimated to be the size of half dollars in Odenton.
Hail, Baltimore
- When
- May 14, 6:02 PM EST
- Where
- Baltimore County, 0.78 mi WSW of Maryland Line
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.716, -76.664
Golf ball sized hail was reported near Maryland Line.
Hail, Baltimore
- When
- May 14, 6:03 PM EST
- Where
- Baltimore County, 1.19 mi WSW of Rogers Forge
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.395, -76.621
Quarter size hail was reported near Towson.
Hail, Prince George'S
- When
- May 14, 6:05 PM EST
- Where
- Prince George'S County, 0.85 mi ENE of Accokeek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.676, -77.016
Quarter size hail was reported near Accokeek.
Hail, Baltimore
- When
- May 14, 6:08 PM EST
- Where
- Baltimore County, 0.56 mi NW of Rogers Forge
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.405, -76.608
Hail up to the size of quarters was reported about one mile northeast of Towson.
Hail, Charles
- When
- May 14, 6:10 PM EST
- Where
- Charles County, 1.53 mi N of Waldorf
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.652, -76.918
Hail to the size of ping pong balls was reported near Waldorf.
Hail, Charles
- When
- May 14, 6:12 PM EST
- Where
- Charles County, 0.68 mi WSW of Waldorf
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.626, -76.931
Hail two inches in diameter was reported near St. Charles.
Hail, Charles
- When
- May 14, 6:12 PM EST
- Where
- Charles County, 1.17 mi NE of Waldorf
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 38.642, -76.904
Hail to the size of half dollars was reported in Waldorf. Some trees were uprooted and one was sheared off.
Thunderstorm Wind, Charles
- When
- May 14, 6:12 PM EST
- Where
- Charles County, 1.17 mi NE of Waldorf
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 38.642, -76.904
Two trees were uprooted about three miles west-southwest of Waldorf.
Hail, Charles
- When
- May 14, 6:14 PM EST
- Where
- Charles County, 1.17 mi NE of Waldorf
- Measured
- 1.75 in hail
- Property damage
- $750,000
- Reported by
- NWS Employee
- Coordinates
- 38.642, -76.904
Hail up to the size of golf balls was reported near Waldorf. Hundreds of cars around the Waldorf area were significantly damaged due to the large hail, including broken wind shields and dented bodies. There were also reports of damage to hundreds of homes as well.
Hail, Charles
- When
- May 14, 6:15 PM EST
- Where
- Charles County, 1.2 mi SW of Mattawoman
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.639, -76.897
Quarter size hail was reported on MD-301 near Waldorf.
Hail, Charles
- When
- May 14, 6:18 PM EST
- Where
- Charles County, 0.87 mi NE of White Plains
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.590, -76.941
Quarter size hail was reported in downtown Waldorf. Hail covered the ground.
Hail, Charles
- When
- May 14, 6:22 PM EST
- Where
- Charles County, 1.5 mi SE of Beantown
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.606, -76.859
Golf ball size hail was reported about four miles southeast of Waldorf.
Hail, Charles
- When
- May 14, 6:22 PM EST
- Where
- Charles County, 0.44 mi WSW of Mattawoman
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.647, -76.887
Hail up to the size of ping pong balls was reported about one mile east-northeast of Waldorf.
Hail, Charles
- When
- May 14, 6:22 PM EST
- Where
- Charles County, 1.71 mi SSE of Beantown
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.597, -76.870
Hail up to the size of golf balls was reported about three miles southeast of St. Charles.
Hail, Charles
- When
- May 14, 6:30 PM EST
- Where
- Charles County, 1.39 mi E of Mattawoman
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.649, -76.854
Quarter size hail was reported about three miles east of Northwood.
Hail, Baltimore
- When
- May 14, 6:35 PM EST
- Where
- Baltimore County, 1.09 mi E of Halethorpe
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.250, -76.680
Quarter size hail was reported near the intersection of Interstates 695 and 95.
Hail, Calvert
- When
- May 14, 6:45 PM EST
- Where
- Calvert County, 1.31 mi NNE of Barstow
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.549, -76.615
Quarter size hail was reported near Prince Frederick.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, May 14, 2010$75,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229362, 229368, 229386, 229369, 229393, 229370, 229394, 229374, 229376, 229377, 229392, 229378, 229379, 229380, 229381, 229382, 229383, 229384, 229390, 229391.